Woman falls in hospital and suffers brain damage
Medical malpractice cases often come down to a simple mistake. In a hospital in Canada, a woman undergoing treatment for Crohn’s disease, was apparently administered the wrong medicine that resulted in her suffering brain damage.
This woman claims to have been given insulin instead of liquid Gravol, and this seems to have caused her to lose consciousness and strike her head against the floor. She claims to have since suffered from a variety of cognitive disorders, blurred vision and dizziness.
A mistake such as this could have occurred at any Pittsburgh hospital as well if precautions were never taken to prevent this type of error from occurring. Doctors and nurses work long hours and experience fatigue. Often, especially when hospitals are understaffed, they are providing treatment for a large number of patients and can easily become confused as to what medicines need to be administered.
Hospitals need to take what are called common sense steps to prevent these sorts of errors from occurring. This may actually involve hospitals investing some of the profits they make off of their patients back into various safety procedures.
Falls in hospitals are extremely common. It is certainly foreseeable that a patient may fall after taking a particular medication, even if it happens to be the correct prescription.
Patients injured due to medical malpractice may not understand what remedies are available for them. Because of this, it’s a good idea to speak to a medical malpractice attorney that has tried a number of these cases.
Source: CBC News, “Okanagan woman sues hospital over brain injury,” Dec. 12, 2012